MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional common names: lje, gbo.Occupation: unknown.Pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required placement of an ultrathane mac-loc locking loop biliary drainage catheter for an unknown procedure.During the procedure, the dilator was difficult to remove and the catheter kinked and accordioned.A second device was used of the same lot and the same failure occurred.Another device was used to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
Preliminary examination of the returned device showed the flexible stiffener twisted and elongated at the proximal end.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Rochester general hospital (united states) informed cook that on 08oct2020, the flexible stiffeners in two ult10.2-38-40-p-32s-clb-rh (ultrathane mac-loc locking loop biliary drainage catheter) [lot 9983647] were difficult to remove from the catheters.The facility reported that the catheters "accordioned" when the user tried to remove the stiffeners during the procedure.A third catheter was used to complete the procedure.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control, as well as a visual inspection and dimensional verification of the returned device, was conducted during the investigation.The customer returned one used ult10.2-38-40-p-32s-clb-rh with the stiffener inserted.Approximately 5cm of the stiffener was exiting the distal tip of catheter.The stiffener was removed with difficulty.There is extensive elongation throughout the length of the stiffener.The catheter was cut to obtain an inner diameter measurement.The stiffener diameter was taken at an undamaged section.Cook has concluded that the device was manufactured to specification.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found that risk mitigation controls are in place relevant to the failure mode.A review of the device history record for this device lot found no related nonconformances associated with this device lot.The catheter tubing subassembly lot had a nonconformance for the shaft being difficult to wire.This device is 100% inspected for an open lumen by quality control.There is one additional complaint on devices from this device lot, reported by a different facility for the same failure on 3 devices.The devices were returned, and the investigation concluded that the device were manufactured to specification.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: "precautions: when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause for the failure was traced to component failure without a design or manufacturing issue.It is possible that the angle of the patient's anatomy caused resistance during stiffener removal, but this was not confirmed.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10680924
Report Number1820334-2020-01863
Device Sequence Number14200852
Product Code FGE
UDI-Device Identifier00827002094987
UDI-Public(01)00827002094987(17)220830(10)9983647
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2022
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-40-P-32S-CLB-RH
Device Lot Number9983647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer10/20/2020
01/11/2021
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date10/27/2020
01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR